MAUDE Adverse Event Report: SYMMETRY SURGICAL KARLIN SYMMETRY; NERVE HOOK

SYMMETRY SURGICAL KARLIN SYMMETRY; NERVE HOOK
Catalog Number 46-3171
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number of the device is unknown.There has been a total of (b)(4) sold of all lots with 4 additional complaints recorded for similar occurrences.All other occurrences were significantly used and has significant wear and tear.The evaluation of the product is still anticipated and additional information regarding the patient outcome is still being requested.A follow up report will be submitted once we have received additional information of the product is returned for evaluation.
 
Event or Problem Description
The customer alleged " during an anterior cervical discectomy and fusion the 0.7 micro nerve hook tip broke while in use inside the patient.The instrument was removed from the field by the scrub and replaced with a new instrument.The neptune filter was taken apart to search for the tip in the event that it had been removed from the patient through suction.The filter contents were searched, btu the instrument tip was not found.An ap x-ray was taken at the end of the procedure and reviewed by the surgeon.There was no clear determination of any metal retained inside the patient.The surgeon ordered a ct scan to look for any retained objects.The ct scan found the remaining hook piece inside the patient's surgical site.The dr has met with the patient again and is recommending the piece be removed in the or due to the risk of scar tissue build up.
 
Additional Manufacturer Narrative
The additional surgery was completed three days after the incident.The piece was successfully removed from the patient.The patient was sent home and has since recovered.After multiple attempts, the device has not been returned for evaluation.The lot number was not provided and pictures were not provided.Without the device or lot number, an investigation cannot be completed.Based on the above information, this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or need for corrective actions, a follow up report will be submitted.

Brand Name
KARLIN SYMMETRY
Common Device Name
NERVE HOOK
Manufacturer (Section D)
SYMMETRY SURGICAL
3034 owen drive
antioch TN 37013
MDR Report Key12178091
Report Number3007208013-2021-00021
Device Sequence Number4301624
Product Code GDG
UDI-Device Identifier00887482014851
UDI-Public00887482014851
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number46-3171
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/22/2021
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;